For those who have experience with MTX injections

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

junerainbow
Regular Member


Date Joined Feb 2010
Total Posts : 403
   Posted 8/30/2010 9:29 AM (GMT -7)   
This past friday was my 4th injection. I again experienced extreme fatigue but this time had a very doped up feeling.. my hubby and daughter said I sounded like I do when I come out of the anesthesia from a colonoscopy.. they found it funny... I don't remember much of friday night.. on saturday I was so freaking tired and my face and eyes swelled up again.. every injection..and again with muscle soreness and achy eyes.
My monthly bloodwork came back good.. sugar was a little high still but still on prednisone so they said they will watch that too.
I still have the rash.. two doctors have no idea what it is, nor what is causing it. I am just to watch it.

Question is this...has anyone else had any thing like this? My face was so swollen.. like I had a basketball on my head.. it only lasts for a day.. and I have told the dr but he doesn't know what to say.. I am trying to wait this out.. but if the side effects don't go away within a few months I am not sure I want to continue with how bad I feel on friday and saturday. I read past comments and it seems most of you have had none/little reaction to the MTX so I am wondering if I am really tolerating it. I haven't had any results yet , too soon.. but just a little worried about the reaction. Thanks for bearing with me!!!

sr5599
Veteran Member


Date Joined Aug 2007
Total Posts : 1202
   Posted 8/30/2010 9:37 AM (GMT -7)   
Hi junerainbow... I'm sorry you're going through so many troubles with mtx! I never really had any side effects... Except now that I'm off it, I notice I feel more energetic. So the fatigue was probably there but gradual enough that I didn't notice.

Anyway, when I *did* have swelling in my face (lips were like two bananas!) it was when I was coming off oral steroids. This was a few years back and it was horrible. I also got a rash all over my face and chest. It looked sort of like a heat rash - red bumps, slightly itchy. I had to slow my taper way down.

So I have no idea if that's related or helpful or not at all! But, I thought it can't hurt to relate my experience. Are you tapering off the prednisone? Or, still on a stable dose? Just wondering if it's possible some of your symptoms are from something other than mtx?
1 fistula with two tracts, crohn's colitis, limited to large intestine
Compounded budesonide 3mg/daily, Cimzia. Dx Osteoporosis 10/08 started Forteo 1/27/09

junerainbow
Regular Member


Date Joined Feb 2010
Total Posts : 403
   Posted 8/30/2010 9:43 AM (GMT -7)   
Interesting.. I am on 20 mg..due to go to 17.5 tomorrow..I was on 40 first week of august.. 30 second week..25 third week, 20 this week and tomorrow starts 17.5...maybe it is too fast..the dr had set it up because they were worried about my sugar levels and want me off the prednisone but you know.. the mayo dr said that MTX makes prednisone symptoms worse.. maybe that is what is happening on weekends?
and maybe that is the rash as well?

think I will call the dr now.. thank you for relating your experience... thank you so much!
40 yo...mom to three wonderful kids, and wife to an amazing , supportive husband of 18 years..
----------------------------------------------------------------------------------------------------------------
Diagnosed with Crohn's March 2010- Mayo Confirmed May 2010
Methotrexate injection, Prednisone, Colestipol.Nexium, Propranolol, Vivelle patch.
had to stop Imuran due to pancreatitis

sr5599
Veteran Member


Date Joined Aug 2007
Total Posts : 1202
   Posted 8/30/2010 10:45 AM (GMT -7)   
I hope it helps... Just another thought to consider. I get the rash every single time I taper off steroids, even if I go quite slowly. I just know now that the rash will last about 2-3 weeks then go away once my body adjusts to being off the steroids. Not all of my doctors believed that I could get a rash from discontinuing the steroids. My dermatologist did though! And, my new GI believed it as well. But, after being on/off steroids so many times by now, I know myself, without a doubt, that is my body's reaction - like withdrawal - until my own adrenal glands kick in fully again.

Good luck!
1 fistula with two tracts, crohn's colitis, limited to large intestine
Compounded budesonide 3mg/daily, Cimzia. Dx Osteoporosis 10/08 started Forteo 1/27/09

Writer
Regular Member


Date Joined Aug 2006
Total Posts : 443
   Posted 8/30/2010 1:23 PM (GMT -7)   
Perhaps it would be possible to take an antihistamine at the same time as the methotrexate injection, in the hope of reducing the reaction? Might be something to run by your doctor.

junerainbow
Regular Member


Date Joined Feb 2010
Total Posts : 403
   Posted 8/30/2010 1:31 PM (GMT -7)   
well that would explain the rash...and the fact that both doctors were clueless as to where it came from...I will run that by them too..

and I never thought of taking an antihistamine..I will run that by them as well.. thank you.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 1:24 PM (GMT -7)
There are a total of 2,734,213 posts in 301,195 threads.
View Active Threads


Who's Online
This forum has 151319 registered members. Please welcome our newest member, Geezer Jock.
380 Guest(s), 14 Registered Member(s) are currently online.  Details
Chask, 3HumpedCamel, Bololidat, Chanymom, dismissed, Mpac1, mpost, BillyBob@388, biker90, pmm73, catti, JackH, straydog, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer